Energizing and Leading Your School at the Middle Level Workshop

March 15–16, 2018
Mequon, Wisconsin

This workshop focuses on leadership that empowers and builds capacity. There are few great schools serving young adolescents without highly effective leaders, including principals, teachers, and other professional staff. This workshop is for teachers and leaders of middle grades schools who are dedicated and committed to enriching the lives of children every day.

In cooperation with Concordia University and the Wisconsin Association for Middle Level Education.

Workshop Schedule

Thursday, March 15, 2018
Registration & Breakfast 7:00 a.m.-8:00 a.m.
General Session (60 min) 8:00 a.m.-9:00 a.m.
Concurrent Session 1 (50 min) 9:15 a.m.-10:05 a.m.
Concurrent Session 2 (50 min) 10:25 a.m.-11:15 a.m.
Lunch (included) (45 min) 11:20 a.m.-12:05 p.m.
Concurrent Session 3 (50 min) 12:15 p.m.-1:05 p.m.
Concurrent Session 4 (50 min) 1:05 p.m.-1:55 p.m.
Concurrent Session 5 (50 min) 2:00 p.m.-2:55 p.m.
Concluding Session "Call to Action" (45 min) 3:05 p.m.–3:50 p.m.
Friday, March 16, 2018
Registration & Breakfast 7:00 a.m.-8:00 a.m.
Concurrent Session 1 (50 min) 8:00 a.m.-9:15 a.m.
Concurrent Session 2 (25 min) 9:25 a.m.-9:45 a.m.
Concurrent Session 3 (50 min) 9:55 a.m.-10:35 a.m.
Concurrent Session 4 (40 min) 10:40 a.m.-11:20 a.m.
Lunch (included) (45 min) 11:30 a.m.–12:15 p.m.
Concurrent Session 4 (50 min) 12:15 p.m.–1:05 p.m.
Concurrent Session 5 (50 min) 1:15 p.m.–2:30 p.m.
Concluding Session & "Call to Action" (35 min) 2:40 p.m.–3:15 p.m.
Community of Practice Synergy Sessions 3:15 p.m.–3:50 p.m.
*subject to change

Session Strands

Addressing the Needs of Young Adolescents and Those Who Serve Them
Educational research has confirmed that high performing schools across the country (and internationally) have (1) Focus, (2) Feedback loops in place, (3) Aligned behaviors, practices, and systems, and most importantly, (4) Coherence. Creating systems to monitor, support, and coach students and teachers is paramount in creating and maintaining a high performing middle school that focuses on serving the needs of young adolescents. This strand is to learn about the variety of systems that have been implemented across the country and states to ensure success.

High Performing Middle Grades Schools
Does your school serve as a shining beacon for sharing the best middle level practices? This strand is reserved for schools to share how they create a caring, nurturing, and supportive learning environment for students and teachers. Have a great advisory program? Does your school shine above others in the areas of literacy, numeracy, and other subjects? How does your school integrate the arts? How does your school capture students' voice and choice? We look forward to highlighting the best middle level schools across the country in these sessions.

Culture That Makes a Difference
Effective schools take responsibility for creating a culture that focuses on relationships, trust, respect, as well as learning for all students. They are addressing the achievement gap that is happening among a wide range of students. This session is for those who wish to both share and learn about developing and supporting effective practices that can raise the bar to improve teaching and learning for all students.

Contact Hours/Credits

What is a Professional Learning Contact Hour?
To remain a certified middle level educator, it is critical to continue learning and growing through outstanding professional development opportunities—and to receive credit for those learning experiences. By participating in the Energizing and Leading Your School at the Middle Level workshop, you can earn contact hours to maintain your teaching and administration certification. Please check with your school system or state certification agency to make sure they accept contact hours from AMLE.

How do I earn Professional Learning Contact Hours?
Contact hours are offered with your attendance at the Energizing and Leading Your School at the Middle Level Workshop! A certificate for 14 contact hours will be emailed to you a few weeks after the event.


Graduate Credit

AMLE is proud to partner with Concordia University to offer two graduate education credits for completing the Energizing and Leading Your School at the Middle Level Workshop. See the information below for the application process and course description.

Graduate Credit

Location/Housing

All events will be held at:

Concordia University Wisconsin
Concordia Center for Environmental Stewardship
12800 N Lake Shore Dr
Mequon, WI 53097
Map

Housing

More information coming soon...

Registration

Included in registration:

  • Earn 14 professional learning contact hours
  • In-depth training for middle grades leaders
  • All presentations and course materials
  • Two breakfasts and two lunches
  • Copy of This We Believe: Keys to Educating Young Adolescents
  • Chance to win a free registration for AMLE2018, the 45th Annual Conference for Middle Level Education in Orlando, Florida, October 25–27, 2018.
Attendee Registration Rates
AMLE Professional Member
$250 (U.S)
Non-Member & Associate Member
$325 (U.S.)
All non-members receive a one-year Complimentary Individual Professional Membership.

 
Register Online

Download Registration Form

 
-cancellation policy-

Cancellations

Cancellations must be made in writing and received a week before the event date. AMLE cannot be responsible for cancellations that are made by phone. A $50 (U.S.) processing fee is assessed for all cancellations. No refunds will be issued after the registration deadline, a week before the event date.

Registration fees include all presentations, course materials, and lunch each day of the event. Attendees are responsible for accommodations, transportation. Registrations must be received a week before the event date.

Within 14 days of your registration, AMLE will send you a confirmation email. Registrations received after the registration deadline may be returned, and you may be asked to register on-site at the on-site registration rate.

Call for Presentations

Submit New Proposal

Concordia University
Mequon, Wisconsin, March 15-16, 2018

This workshop focuses on leadership that empowers and builds capacity. There are few great schools serving early adolescents without great, highly effective leaders – principals, teachers, and other professional staff. This workshop is for teachers and leaders of middle grade schools that have are dedicated and committed to enriching the lives of children every day.

In cooperation with Concordia University and the Wisconsin Association for Middle Level Education.

Deadlines
AMLE must receive the completed proposal by December 1, 2017.
Applicants are notified via email of their selection status by December 15, 2017.
Accepted presenters agreement forms and co-presenters information are due by January 15, 2018.
Session schedules are released on February 15, 2018.

Important Information
Session Submission Information
Frequently Asked Questions

Speaker Profile
The speaker profile is included with the proposal during the review process. Please update the contact information online at https://www.amle.org/MyProfile.aspx and the biography in the My Speaker Profile section online at https://www.amle.org/MyProfile/SpeakerProfile.aspx.

Please Note: Once submitted, you will receive an email confirmation. You may review and edit your proposal until December 1, 2017. After this date, all proposals will be sent to our Selection Committee for review. Selections will be made by December 15, 2017 and you will be notified via email of your selection status. Please note that if you are accepted to present, you serve on a contributing basis and are required to purchase registration. You will not be reimbursed for registration, lodging, travel, audiovisual equipment rental, or additional costs. Please contact Dena Harrison with additional questions at dharrison@amle.org.